MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant low advia centaur xp tsh3-ultra result is unknown.Siemens is investigating, and has requested the patient sample for testing.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection.".
 
Event or Problem Description
A false low advia centaur tsh3-ultra ((tsh3-ul) result was obtained on a patient sample.The physician was expecting a higher tsh value, and questioned the result.The patient sample was sent to another laboratory, tested on an alternate tsh test method, and the result was higher.The physician suspects a potential sample interferent.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant advia centaur xp tsh3-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00165 on 08/04/2017 for a false low advia centaur tsh3-ultra ((tsh3-ul) patient result.08/16/17 - additional information: siemens has tested the return patient sample, and the results are considered to be normal.The patient sample was received thawed, with no ice pack.Siemens has requested additional information for investigation.Siemens test results of the returned customer sample.Advai centaur xp assay: lot : result: tsh3ul, 114301, 1.206 uiu/; tsh3ul, 114297, 1.188 uiu/ml; tsh, 001281, 1.40 uiu/ml; ft4, 113080, 0.81 ng/dl.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00165 on 08/04/2017 for a false low advia centaur tsh3-ultra ((tsh3-ul) patient result, and mdr 1219913-2017-00165 supplemental report 1 on 08/31/2017 for additional information (returned sample results).09/11/17 - additional information: patient's preexisting medical conditions: malignant thyroid tumor post-surgical hypothyroidism based on the low tsh reports.The patient has been tested since 2013 (results not provided).Patient's medications: thyroxine, amlodipine besylate, micardis-80, plavix, metoprolol tartrate.09/27/17 - additional information: the results obtained by siemens from the returned sample (reported in mdr supplemental report 1) were observed to be normal on both the advia centaur tsh and adva centaur tsh3 ultra assays.Siemens did not observe the same low result that the customer reported.The cause for the false low advia centaur tsh3-ultra ((tsh3-ul) patient result is unknown, and may be attributed to the differences in medications the patient is taking or sample preparation/sample storage.No conclusion can be drawn.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection.".

Brand Name
ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6768131
Report Number1219913-2017-00165
Device Sequence Number13844517
Product Code JLW
UDI-Device Identifier00630414535647
UDI-Public00630414535647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2017
Device Model NumberN/A
Device Catalogue Number10282378
Device Lot Number114297
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/16/2017
09/11/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date08/31/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1